Alert archive / New Mexico / Red Flag Warnings in 2020
Red Flag Warning 36, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Oct 5, 2020, 1:55 AM MDT. It took effect at Oct 5, 2020, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2020, 1:55 AM MDT (07:55 UTC)
- In effect from
- Oct 5, 2020, 12:00 PM MDT
- Expired
- Oct 5, 2020, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
680 WWUS85 KABQ 050755 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 155 AM MDT Mon Oct 5 2020 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON DUE TO STRONG WINDS...VERY LOW HUMIDITY...ABOVE NORMAL TEMPERATURES...AND AN UNSTABLE AIRMASS... .Very dry northwest winds mixing down this afternoon producing strong gusts will combine with near record to record warmth and single-digit humidity to produce critical fire weather conditions through the Sandia/Manzano and Gallinas Mountains focusing near Clines Corners in the Central Highlands. Winds are expected to peak by mid-afternoon and last to sunset before tapering off this evening. NMZ107-060000- /O.UPG.KABQ.FW.A.0031.201005T1800Z-201006T0000Z/ /O.NEW.KABQ.FW.W.0036.201005T1800Z-201006T0000Z/ Sandia, Manzano and Gallinas Mountains- 155 AM MDT Mon Oct 5 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon today to 6 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Sandia, Manzano, and Gallinas Mountains east to Clines Corners this afternoon. * 20 FOOT WINDS...Northwest 20 to 30 mph with gusts around 35 mph. * RELATIVE HUMIDITY...6 to 10%. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Oct 5, 1:55 AM MDT, 0 minutes earlier.
Area forecast discussion, Oct 5, 1:55 AM MDT, 0 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 155 AM MDT Mon Oct 5 2020 .SYNOPSIS... High pressure aloft continues to dominate the weather. The upper high is centered over AZ and will slowly drift east into New Mexico by Tuesday night and Wednesday as it weakens a bit. The ridge of high pressure will remain over the Land of Enchantment Thursday and Friday before getting shoved to the east next weekend. That's when a good looking trough will approach Saturday and cross NM Sunday into next Monday. Rain and mountain snow showers could actually return to the state Sunday and Sunday night over the northwest. && .DISCUSSION... SHORT TERM...(MONDAY THROUGH TUESDAY)... The eastern periphery of a 591dm H5 high will nudge a bit over western NM today, with breezy northwest flow aloft mixing down to the surface this afternoon. This will continue dry, warm, and breezy conditions over northern and central NM today. Downslope compressional warming through east-central NM will warm daytime highs 5-15F above Sunday's levels into the low-to-mid 90s, near record to record levels for most areas. Meanwhile, hazy and slightly smoky conditions will also persist. The upper high expands further over NM Tuesday, as a shortwave sends a weak backdoor boundary into the eastern plains. Northwest flow aloft weakens over the state with the expanding H5 high, thus reducing wind potential Tuesday afternoon. This in turn will limit the warmth by a degree or two from Monday's levels, but near record to record warmth is still on tap for a few unlucky spots. Meanwhile, the RAP smoke model continues to show more smoke and haze being transported over NM for Tuesday, so kept the mention of haze going through the end of the short term period. LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)... A ridge of high pressure aloft will be over NM from Tuesday night through Friday, resulting in warm temperatures, light winds, and lot of sunshine. Record highs could be approached or reached on any or all of the days. We will finally see a sharp trough of low pressure approach on Saturday and cross NM Sunday into Monday of next week. Stronger winds and cooler temperatures will impact all of northern and central NM with rain and mountain snow showers possible across the northwest Sunday into Sunday night. && .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS FOR THE SANDIA/MANZANO AND GALLINAS MOUNTAINS THIS AFTERNOON DUE TO WARM, DRY, WINDY, AND UNSTABLE CONDITIONS... Critical fire weather conditions are expected to develop through the Sandia/Manzano and Gallinas Mountains, focusing near Clines Corners and the Central Highlands this afternoon. Dry northwest winds aloft will mix down to the surface producing gusts of 20 to 30 mph, combining with single-digit humidity and near record heat. These conditions along with ERCs above the 90th percentile in this area, have upgraded the Fire Weather Watch to a Red Flag Warning for today. Elsewhere, winds will be the limiting factor with the near to record warmth combining with widespread single-digit humidity to produce elevated to isolated critical fire weather. The Northwest Plateau will be an area to watch to see if winds increase enough to produce more critical fire weather this afternoon. Winds calm Tuesday as high pressure shifts more squarely over the state. Above normal warmth, single-digit humidity, and calmer winds holds true through the end of the work week, with a Pacific storm system promising to bring cooler and windier conditions and a shot at some precipitation across northern NM this weekend. && .AVIATION... 06Z TAF CYCLE VFR prevails through the forecast period with hazy skies continuing, with the potential for some light vis reductions from FU entering the Four Corners area from KFMN to KGUP Monday. Breezy NW winds mix down producing gusts of 15-25kts through western and central NM Monday afternoon. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 82 41 82 41 / 0 0 0 0 Dulce........................... 78 32 80 32 / 0 0 0 0 Cuba............................ 78 40 77 41 / 0 0 0 0 Gallup.......................... 83 33 83 32 / 0 0 0 0 El Morro........................ 81 37 80 36 / 0 0 0 0 Grants.......................... 85 33 82 32 / 0 0 0 0 Quemado......................... 80 39 81 37 / 0 0 0 0 Magdalena....................... 82 45 79 45 / 0 0 0 0 Datil........................... 79 42 78 41 / 0 0 0 0 Reserve......................... 85 37 85 37 / 0 0 0 0 Glenwood........................ 89 50 89 52 / 0 0 0 0 Chama........................... 73 35 74 35 / 0 0 0 0 Los Alamos...................... 78 48 77 48 / 0 0 0 0 Pecos........................... 79 47 78 49 / 0 0 0 0 Cerro/Questa.................... 75 41 76 43 / 0 0 0 0 Red River....................... 67 31 68 36 / 0 0 0 0 Angel Fire...................... 72 21 72 23 / 0 0 0 0 Taos............................ 79 32 79 32 / 0 0 0 0 Mora............................ 78 38 76 39 / 0 0 0 0 Espanola........................ 84 43 83 44 / 0 0 0 0 Santa Fe........................ 79 48 79 49 / 0 0 0 0 Santa Fe Airport................ 83 41 82 42 / 0 0 0 0 Albuquerque Foothills........... 83 52 83 54 / 0 0 0 0 Albuquerque Heights............. 85 48 85 50 / 0 0 0 0 Albuquerque Valley.............. 86 44 86 50 / 0 0 0 0 Albuquerque West Mesa........... 85 49 84 50 / 0 0 0 0 Belen........................... 88 39 87 44 / 0 0 0 0 Bernalillo...................... 86 45 86 47 / 0 0 0 0 Bosque Farms.................... 87 39 86 46 / 0 0 0 0 Corrales........................ 86 45 85 48 / 0 0 0 0 Los Lunas....................... 87 40 86 47 / 0 0 0 0 Placitas........................ 83 50 83 51 / 0 0 0 0 Rio Rancho...................... 85 48 84 49 / 0 0 0 0 Socorro......................... 89 48 87 49 / 0 0 0 0 Sandia Park/Cedar Crest......... 78 48 77 51 / 0 0 0 0 Tijeras......................... 81 48 81 50 / 0 0 0 0 Edgewood........................ 81 40 81 42 / 0 0 0 0 Moriarty/Estancia............... 83 36 82 38 / 0 0 0 0 Clines Corners.................. 80 44 78 44 / 0 0 0 0 Mountainair..................... 80 42 80 45 / 0 0 0 0 Gran Quivira.................... 81 42 81 44 / 0 0 0 0 Carrizozo....................... 84 51 85 50 / 0 0 0 0 Ruidoso......................... 77 44 77 45 / 0 0 0 0 Capulin......................... 80 41 78 44 / 0 0 0 0 Raton........................... 84 37 83 38 / 0 0 0 0 Springer........................ 86 37 84 39 / 0 0 0 0 Las Vegas....................... 82 40 79 42 / 0 0 0 0 Clayton......................... 85 47 83 52 / 0 0 0 0 Roy............................. 85 43 81 44 / 0 0 0 0 Conchas......................... 91 46 87 46 / 0 0 0 0 Santa Rosa...................... 90 46 86 46 / 0 0 0 0 Tucumcari....................... 92 49 88 50 / 0 0 0 0 Clovis.......................... 89 51 87 52 / 0 0 0 0 Portales........................ 91 48 89 50 / 0 0 0 0 Fort Sumner..................... 91 50 89 48 / 0 0 0 0 Roswell......................... 95 53 91 50 / 0 0 0 0 Picacho......................... 88 49 84 47 / 0 0 0 0 Elk............................. 84 48 80 46 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag warning from 1200pm through 600pm MDT this afternoon for the following zones... NMZ107. && 40/24
Hazardous weather outlook, Oct 4, 3:08 AM MDT, 22 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 308 AM MDT Sun Oct 4 2020 NMZ201>241-051100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 308 AM MDT Sun Oct 4 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. However, weather can change very rapidly. Always use the latest forecasts, watches and warnings for planning purposes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 40
Nearby
Red Flag Warnings in New Mexico, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.